Doxycline for lung infection - British Lung Foun...

British Lung Foundation

47,155 members55,828 posts

Doxycline for lung infection

Lina-61
Lina-61

Hi all

I have been dxd with brochiectatis this is my 3rd lot of doxycycline as everytime I do a sputum sample comes back with infection still there.

My question anyone had side effects with these I have a lot of acid reflux back pain and as though my back is burning tummy pain feel so weak ringing in ears lost lots of weight not seeing a lung consultant till September

These are driving me nuts

Can't sleep with them I have 2 more days left to take

Lina 1961

23 Replies
oldestnewest
Hidden
Hidden

The dreaded Doxy made me anxious and for acid reflux I was given Pantoprazole and had no more problems with the acid..hope this helps and good luck. Ger

Lina-61
Lina-61 in reply to Hidden

Hi 67ger

I'm super anxious with these but can't tell gp as he says I have chronic anxiety

Hubby just says get on with it no one believes me was given ranitidine by gp had to stop side effects bad with them bad back so tired with them.

Lina1961

I can't take doxy at all! It does seem to be the go to one at present. And docs. Seem to get annoyed when I tell them give me something else because I am not taking that. It causes me severe stomach pains nausea and vomiting. And there are a lot of folk that I know can not take it either. Ask for something else. Good luck.

Lina-61
Lina-61 in reply to Tilantoe

Thanks was given these instead of amoxicillian as years ago I was allergic to penicillin when I was younger I will persevere with these as I have 2 more days to take but will ask for an alternative next time

Thanks

Lina

free15years
free15years in reply to Tilantoe

So glad I have seen your reply, thought it was just me. A few weeks ago I was given this antibiotic and for three days I was absolutely good for nothing. Was in bed too ill to get up and carry on and was continuously vomiting. I put it down to this particular tablet. You have now confirmed I was right in my assumption.

Tilantoe
Tilantoe in reply to free15years

No problem. Glad I could help. That's what so good about this site. We get answers that we don't get from the docs.

Hidden
Hidden

Hi Lina. It may be that the doxy is the wrong antibiotic for the bug that is currently in your lungs or that if it is being prescribed by your GP you haven’t been given the right dose for at least 14 days. The consultant should have advised your GP on this. Iwould suggest getting your GP to send off a sputum sample to find out which bug is in there and pulls out the consultant’s letter to check on dosages.

Also, you need to be working doubly hard to clear your chest of mucus every day so that you deprive the bugs of their lovely warm swimming pool to breed in.

I hope that helps.

Lina-61
Lina-61 in reply to Hidden

Hi littlepom

I haven't seen a consultant yet seeing in September so sputum samples are being done by gp to see if the bug has cleared the 2 times I got given just 1 week of antibiotic to clear the bug but this time 2 weeks I'm seeing gp next week will mention it to him because U bet it hasn't cleared again so will mention it to him

Lina1961

Hidden
Hidden

Definitely stick with them because ironically their a very good antibiotic..even though I diddent enjoy the side effects they cleared up that bout

Lina-61
Lina-61 in reply to Hidden

Thanks just 2 more days to take last time side effects weren't as bad but may be because I had only a weeks supply but this time 2 weeks supply but will mention it to gp next week

Lina

Hot weather make me feel very bad ,i need stronger antibiotics ,i have fan worked but what about the winter ,i just feel very tired ,any help ?

Lina-61
Lina-61 in reply to 123podmore

I'm feeling tired probably due to antibiotics

Hi Lina and welcome

If this infecton doesn’t clear up after the two remaining days, if it were me, I would ask GP what infection you cultured and if there were other antibiotics other than Doxy which were mentioned on the lab report that the bugs were sensitive to.

We are all different and funnily enough, although I am intolerant to many medications, Doxy is one of the few with adverse effects I can cope with.

With the adverse effects you are getting, I would suggest your treatment needs reviewing.

I hope your consultation goes well. Check out your respiratory consultant online to see if they have a special interest in cf/non cf bronchiectasis - in my experience it makes a huge difference in effective treatement.

Love cx

Lina-61
Lina-61 in reply to cofdrop-UK

Hi the bacteria in my lungs is the influenza type one not the one that makes you ill that floors you but will mention it to gp.

How do I check for the respiratory consultant on line.

Lina

cofdrop-UK
cofdrop-UK in reply to Lina-61

I assume Lina you are talking about haemophilus influenzae - our lungs are a very cosy hotel for these pets. I could well be that it is sensitive to a different antibiotic, although the lab may not have listed them all, although they should have a record of it.

You can either look up your consultant by name or look on your hospital’s consultant list. Some are better than others. You could always let us know of a large city/town you have access to - you never know we might be able to help you.

Cx

Lina-61
Lina-61 in reply to cofdrop-UK

Hi I know the consultants name as I have an appointment with him but he only does 1 clinic a month. This consultant is not named on the hospital list.

The nearest big town to me is Manchester there are other consultants in Oldham but its the waiting list that is too long since being referred .

Thnks

Lina

cofdrop-UK
cofdrop-UK in reply to Lina-61

uhsm.nhs.uk/services/specia...

Cxxx

Lina-61
Lina-61 in reply to cofdrop-UK

Thanks will see what my gp says

Lina

Hi Lina-61, the Doxycycline obviously is not working. I too suffer from Bronchiectasis and they do not work for me either. I also do not enjoy the feeling they give me of being a little spaced out. I think you should return to the GP and tell him Doxycycline is not working. If the infection is a bacteria infection you need an antibiotic which will kill off the bacteria. You should also tell the doctor about your other symptoms particularly the loss of weight. Good luck and take care. Let us know how you get on. Maximonkey

Lina-61
Lina-61 in reply to Maximonkey

Thanks I'm due back at Gps on Tuesday as he reviews me every month yes I do feel tired with these antibiotics but I have to supply another phlegm sample after 4 days if it comes back with bacteria I suppose it will be another lot of antibiotics.

Which antibiotics were you eventually put on I can't take amoxcillian dueto being allegic to penicillin.

Thanks

Lina

Maximonkey
Maximonkey in reply to Lina-61

Hi Lina, Clarithromycin 500 are my emergency meds together with Prednisolone. The doctor at the hospital prescribed these initially and they have been my emergency meds ever since. Good luck and take care Maximonkey

Lina-61
Lina-61 in reply to Maximonkey

Thanks will mention the other antibiotic to my gp yes I feel tired with Doxy also gp won't give me any steriods or anything to help me loosen the phlegm until I see the consultant.

Lina

Hi Lina, hope you are seeing your consultant soon. Good luck and take care Maximonkey

You may also like...